Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 45, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Apr 25, 2011, 3:28 PM CDT for Anderson County, Kansas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2011, 3:28 PM CDT (20:28 UTC)
- Expired
- Apr 25, 2011, 3:45 PM CDT
- In force
- 17 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Anderson County, KS
The radar
The Pleasant Hill radar (KEAX), 105 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
781
WUUS53 KTOP 252028
SVRTOP
KSC003-252100-
/O.NEW.KTOP.SV.W.0045.110425T2028Z-110425T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
328 PM CDT MON APR 25 2011
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ANDERSON COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 400 PM CDT
* AT 325 PM CDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR LONE
ELM...OR 13 MILES SOUTH OF GARNETT...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
KINCAID...
GARNETT...
GREELEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A
BASEMENT. IF YOU ARE OUTSIDE...SEEK SHELTER IN A BUILDING AWAY FROM
WINDOWS.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
&&
LAT...LON 3813 9507 3806 9519 3807 9532 3817 9536
3839 9514 3839 9506
TIME...MOT...LOC 2028Z 224DEG 29KT 3812 9527
WIND...HAIL <50MPH 1.00IN
$$2 follow-up statements
492
WWUS53 KTOP 252039
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
339 PM CDT MON APR 25 2011
KSC003-252100-
/O.CON.KTOP.SV.W.0045.000000T0000Z-110425T2100Z/
ANDERSON-
339 PM CDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN ANDERSON COUNTY...
AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 6 MILES SOUTH OF GARNETT...MOVING
NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
GARNETT AND GREELEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR LARGE HAIL AS WELL
AS DEADLY CLOUD TO GROUND LIGHTNING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3825 9507 3821 9507 3815 9523 3823 9530
3839 9514 3839 9506 3826 9507 3825 9506
TIME...MOT...LOC 2039Z 214DEG 30KT 3821 9521
WIND...HAIL <50MPH 1.00IN
$$807
WWUS53 KTOP 252045
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
345 PM CDT MON APR 25 2011
KSC003-252055-
/O.CAN.KTOP.SV.W.0045.000000T0000Z-110425T2100Z/
ANDERSON-
345 PM CDT MON APR 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ANDERSON COUNTY
HAS BEEN CANCELLED...
AT 345 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RADAR INDICATED THAT HEAVY RAIN AND SMALL PEA SIZED HAIL WERE STILL
POSSIBLE FROM THE THUNDERSTORM.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3825 9507 3821 9507 3815 9523 3823 9530
3839 9514 3839 9506 3826 9507 3825 9506
TIME...MOT...LOC 2045Z 214DEG 30KT 3824 9517
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:14 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 25, 3:14 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 314 PM CDT MON APR 25 2011 .DISCUSSION... 20Z WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL WAVE OVER THE TX PANHANDLE AND WESTERN OK LIFTING EAST AND NORTHEAST. SFC OBS INDICATED AN INVERTED SFC TROUGH ACROSS SOUTHEASTERN KS WITH MUCH OF THE FORECAST AREA IN THE COOL AIR NORTHWEST OF THE TROUGH. TONIGHT PRECIP SHOULD BE COMING TO AN END AS THE UPPER WAVE PASSES EAST AND UPPER LEVEL SUBSIDENCE INCREASES. ADDITIONALLY MODELS SHOW LOW LEVEL DRY AIR ADVECTING IN FROM THE WEST ON THE BACK SIDE OF THE SFC LOW. HOWEVER LOW LEVEL ARE EXPECTED TO REMAIN SATURATED PER RH PROGS FROM THE NAM AND GFS. WITH LOW LEVEL STRATUS REMAINING THROUGH SUNRISE TUESDAY...OVERNIGHT LOWS SHOULD ONLY FALL TO THE MID 40S ACROSS EASTERN KS DUE TO CLOUD COVER RADIATING INFERRED ENERGY BACK TO THE SFC. UPPER 30S ARE EXPECTED FOR NORTH CENTRAL KS WHERE COOL AIR ADVECTION WILL BE A LITTLE STRONGER AND THE POSSIBILITY FOR IT TO CLEAR OUT A LITTLE SOONER. FOR THE MOST PART THINK THE DAYLIGHT HOURS OF TUESDAY WILL BE DRY DUE TO MODELS SHOWING THE NEXT UPPER WAVE JUST APPROACHING THE AREA. WILL KEEP SOME SLIGHT CHANCE POPS FOR PORTIONS OF NORTH CENTRAL KS...BUT MODELS DO NOT SHOW THE BETTER FORCING UNTIL THE EVENING. THINK THERE SHOULD BE SOME SUNSHINE BY THE AFTERNOON TUESDAY. THIS SHOULD HELP HIGHS TO REACH THE LOWER 60S. WOLTERS THE AFOREMENTIONED UPPER TROF WILL BRING A CLOSED LOW AT 700MB ACROSS SOUTHERN KANSAS TUESDAY NIGHT. MOISTURE STILL APPEARS RATHER LIMITED...BUT THERE MAY BE ENOUGH MOISTENING ALOFT AND STEEP ENOUGH LAPSE RATES FOR SOME SHOWER ACTIVITY. STILL APPEARS I-70 WILL BE THE NORTHERN CUTOFF OF PRECIPITATION CHANCES. COLD AIR ADVECTION WILL KICK IN BEHIND THE SYSTEM OVERNIGHT WITH SOME STRATUS FOLLOWING BEHIND. DRIER AND WARMER AIR PUSHES IN ON WEDNESDAY ON BREEZY NORTHWEST WINDS FOR A SLOW CLEARING TREND. THE MIXING BEHIND THE SYSTEM SHOULD PERSIST WEDNESDAY NIGHT AND KEEP LOWS IN THE 40S. WEAKENING WINDS AND WARM AIR ADVECTION UNDER DEVELOPING RIDGING ALOFT SPELLS A FAIRLY PLEASANT SPRING DAY THURSDAY. SOUTH WINDS KICK IN AGAIN FRIDAY AS THE NEXT UPPER TROF REMAINS ON TRACK TO ENTER THE NORTHERN PLAINS. WITH THE FRONT FROM THE RECENT SYSTEM REACHING WELL INTO THE GULF...VERY WARM AND MOIST AIR WILL BE HARD TO COME BY...AND COMBINE WITH MID-LEVEL CAPPING TO KEEP SURFACE-BASED CONVECTION IN CHECK.. THE MAIN PRECIP CHANCES SHOULD BE POST-FRONTAL FOR FRIDAY NIGHT INTO EARLY SUNDAY. STILL APPEARS HIGHS IN THE UPPER 50S TO MID 60S ARE LIKELY IN THE MODIFIED AIRMASS SUNDAY AND MONDAY. 65 && .AVIATION... SFC FRONT SHOULD REMAIN TO THE SOUTHEAST OF THE TERMINALS KEEPING A COOL AND MOIST NORTHERLY FLOW AND LOW CLOUDS IN THE TERMINALS. AS MENTIONED IN THE ABOVE DISCUSSION...THERE SHOULD BE SOME SHOWERS AND ISOLATED STORMS MOVE BACK ACROSS EASTERN KS. CONFIDENCE IN TS AT THE TERMINALS REMAINS TO LOW TO MENTION NOW...BUT HAVE INCLUDED A CB TEMPO FOR THE BEST GUESS ON WHEN THIS PRECIP WOULD MOVE IN. OTHERWISE THINK IFR AND POSSIBLY LIFR CIGS TO AFFECT THE TERMINALS UNTIL THE UPPER WAVE PASSES EAST DURING THE MID MORNING TUESDAY. WOLTERS && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 25, 5:02 AM CDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 502 AM CDT MON APR 25 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-261015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 502 AM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS DURING THE DAY TODAY...MAINLY NEAR AND SOUTH OF INTERSTATE 70. A FEW STRONG STORMS MAY PRODUCE SMALL HAIL AND HEAVY RAINFALL...GENERALLY SOUTH OF AN EMPORIA TO LAWRENCE LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE NEXT CHANCE FOR THUNDERSTORMS ACROSS THE AREA WILL BE FRIDAY NIGHT AND SATURDAY AS A COLD FRONT MOVES ACROSS CENTRAL AND EASTERN KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 25, 3:06 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 306 PM CDT MON APR 25 2011 KSZ059-252030- ANDERSON- 306 PM CDT MON APR 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANDERSON COUNTY... THROUGH 330 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 35 MPH ACROSS PORTIONS OF SOUTHEASTERN ANDERSON COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE COLONY...LONE ELM AND KINCAID. && LAT...LON 3803 9552 3839 9506 3803 9506 TIME...MOT...LOC 2006Z 228DEG 31KT 3799 9541
Local storm report, Apr 25, 3:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
323 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL COLONY 38.07N 95.37W
04/25/2011 E1.00 INCH ANDERSON KS EMERGENCY MNGR
&&
ANDERSONThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:06 PM CDT | Special Weather Statement | TOP | Anderson | 24 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.